Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

On the existence of trivial intersection subgroups


Author: Mark P. Hale
Journal: Trans. Amer. Math. Soc. 157 (1971), 487-493
MSC: Primary 20.20
MathSciNet review: 0276315
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a transitive nonregular permutation group acting on a set $ X$, and let $ H$ be the subgroup of $ G$ fixing some element of $ X$. Suppose each nonidentity element of $ H$ fixes exactly $ b$ elements of $ X$. If $ b = 1,G$ is a Frobenius group, and it is well known that $ H$ has only trivial intersection with its conjugates. If $ b > 1$, it is shown that this conclusion still holds, provided $ H$ satisfies certain natural conditions. Applications to the study of Hall subgroups and certain simple groups related to Zassenhaus groups are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.20

Retrieve articles in all journals with MSC: 20.20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0276315-3
PII: S 0002-9947(1971)0276315-3
Keywords: Trivial intersection subgroup, Frobenius group, partitioned groups, Hall subgroup, centralizer of each of its nonidentity elements, exceptional characters
Article copyright: © Copyright 1971 American Mathematical Society